MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A PS-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A PS-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J500H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2023 and suture was used.During the procedure, the needle was popping off the suture.The surgeon stated it¿s been happening for months.Another like device was used to complete procedure.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: what is the total number of products involved in this event? n/a.Estimated more than 10 did the event occur during one or multiple patient procedures? multiple.What is the total number of procedures? n/a, estimated more than 3.Have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).No.Please provide the source or name of person providing answers to follow-up questions:(b)(6) via (b)(6) (manager surgery).(b)(6) also was able to collect some of the affected product for me.I will need to send this in.I have a few boxes of suture collected to have analyzed.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Events reported via: 2210968-2023-07294, 2210968-2023-07295.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional test evaluation were conducted on the returned devices.Visual analysis of the returned sample determined that ninety-three packets that pertains to product code j500h were received for evaluation.Upon initial inspection, of the samples, no external damages were observed on the packets.As per the sampling plan, a visual inspection was performed on thirty-two samples, the packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed and examined along the strand no anomalies were observed during the evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
VCL CT BRD UD 18IN 5-0 S/A PS-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17877916
Report Number2210968-2023-07296
Device Sequence Number20697073
Product Code GAM
UDI-Device Identifier10705031040687
UDI-Public10705031040687
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ500H
Device Lot NumberSLMQKP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer10/08/2023
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown